Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
Minn Med. 2009 Jul;92(7):38-40.

Resolution of recurrent Clostridium difficile-associated diarrhea using staggered antibiotic withdrawal and kefir.

Author information

  • Section of Infectious Disease, St. Luke's Medical Center, Duluth, USA.

Abstract

Eight patients, each of whom experienced recurrent episodes of Clostridium difficile-associated diarrhea, were treated with staggered and tapered oral metronidazole or vancomycin combined with daily intake of kefir, an over-the-counter liquid probiotic dairy product. All eight successfully resolved their infection and did not experience any further diarrhea after completion of treatment. Further studies will be needed to determine whether gradual antibiotic withdrawal combined with kefir is a valuable treatment for recurrent C. difficile-associated diarrhea.

PMID:
19708314
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk